Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Sep 23, 2025, 2:21 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It took effect at Sep 24, 2025, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2025, 2:21 PM CDT (19:21 UTC)
- In effect from
- Sep 24, 2025, 10:00 AM CDT
- Expired
- Sep 25, 2025, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WHUS43 KMKX 231921 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 221 PM CDT Tue Sep 23 2025 WIZ066-071-072-240600- /O.NEW.KMKX.BH.S.0016.250924T2100Z-250925T1200Z/ Milwaukee-Racine-Kenosha- 221 PM CDT Tue Sep 23 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
7 follow-up statements
505 WHUS43 KMKX 240150 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 850 PM CDT Tue Sep 23 2025 WIZ066-071-072-241000- /O.CON.KMKX.BH.S.0016.250924T2100Z-250925T1200Z/ Milwaukee-Racine-Kenosha- 850 PM CDT Tue Sep 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ Wood
529 WHUS43 KMKX 240842 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 342 AM CDT Wed Sep 24 2025 WIZ066-071-072-241645- /O.EXT.KMKX.BH.S.0016.250924T1500Z-250925T1200Z/ Milwaukee-Racine-Kenosha- 342 AM CDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THURSDAY MORNING... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...From 10 AM CDT this morning through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
325 WHUS43 KMKX 241510 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 1010 AM CDT Wed Sep 24 2025 WIZ066-071-072-242315- /O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Milwaukee-Racine-Kenosha- 1010 AM CDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...Now through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
968 WHUS43 KMKX 241937 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 237 PM CDT Wed Sep 24 2025 WIZ066-242045- /O.CAN.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Milwaukee- 237 PM CDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves are no longer expected to reach high swim risk levels. However, a moderate swim risk for elevated wave conditions remains at Milwaukee County beaches through tonight. $$ WIZ071-072-250345- /O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Racine-Kenosha- 237 PM CDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
032 WHUS43 KMKX 250200 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 900 PM CDT Wed Sep 24 2025 WIZ071-072-251200- /O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Racine-Kenosha- 900 PM CDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Through Thursday morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
569 WHUS43 KMKX 250859 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 359 AM CDT Thu Sep 25 2025 WIZ071-072-251200- /O.CON.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Racine-Kenosha- 359 AM CDT Thu Sep 25 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Life threatening waves up to 4 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
515 WHUS43 KMKX 251143 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 643 AM CDT Thu Sep 25 2025 WIZ071-072-251245- /O.EXP.KMKX.BH.S.0016.000000T0000Z-250925T1200Z/ Racine-Kenosha- 643 AM CDT Thu Sep 25 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 AM CDT THIS MORNING... Waves have fallen below 4 feet this morning and will continue to subside through the day. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 10:45 AM CDT, 3 hours 36 minutes earlier. Its key messages:
- Areas of fog will slowly dissipate through the rest of the morning.
- A few showers and storms will be possible towards the WI/IL state line today.
- A small chance for showers mid-week, with conditions drying out by the end of the week.
Area forecast discussion, Sep 23, 10:45 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1045 AM CDT Tue Sep 23 2025 .KEY MESSAGES... - Areas of fog will slowly dissipate through the rest of the morning. - A few showers and storms will be possible towards the WI/IL state line today. - A small chance for showers mid-week, with conditions drying out by the end of the week. && .UPDATE... Issued 1026 AM CDT Tue Sep 23 2025 Low stratus lingers this morning over most of southern WI with some pockets of mist and fog still continuing to mix out. With time, the stratus deck should break up and more peeks of sun should appear during the afternoon. Highs should generally be in the low 70s, though places that have encountered sunshine already this morning (central and southwest WI) may end up with highs in the mid 70s. CMiller && .SHORT TERM... Issued 338 AM CDT Tue Sep 23 2025 Today and Tonight: There is a chance for some fog to develop early this morning as high level clouds begin to clear out of the area. An isolated storm or two will also be possible early this morning as some moisture an instability linger behind a departed front. Otherwise, any additional shower/storm development today is expected to be mainly south of the WI/IL border, with the surface boundary south of the state line. Some of this activity may sneak into far southern Wisconsin today, depending on where exactly the front settles by the afternoon. Thus kept 15-30% chances near the state line. Temps will be a little cooler today behind the front, with highs in the lows to mid 70s most places. Latest models suggest an increase in low cloud coverage tonight, as a cooler airmass settles in from the north. Dry weather is likely overnight, with lows in the mid to upper 50s. DDV && .LONG TERM... Issued 338 AM CDT Tue Sep 23 2025 Wednesday through Monday: Weak surface low pressure over western portions of the Ohio River valley on Wednesday will result in a modest northeast breeze across the region, holding daytime high temperatures to around 70 degrees. A few rainshowers may occur Wednesday and Thursday, primarily south of the US-151 highway corridor, as the aforementioned low pressure tracks northeastward and deepens. This rain should be brief and light if applicable. Northeast winds decelerate and back northwest throughout Thursday as low pressure ejects into Canada, allowing cloud cover and precip chances to diminish. Dry weather is looking likely late Thursday through the rest of the forecast period. Two low pressure systems traverse southern Canada in this window, but model guidance currently holds all associated precip well north of our region. High temperatures climb back towards the upper 70s late this week into this weekend as a longwave ridge in the jet stream builds over the northern Rockies and upper midwest. Sheppard && .AVIATION... Issued 1032 AM CDT Tue Sep 23 2025 North to northeast winds will remain light to moderate today. While widespread rain is not expected, a sprinkle or two can't be ruled out from low stratus late this morning into the afternoon. Vis continues to improve but areas of 3 to 6SM do exist in pockets over southern WI. Vis is expected to improve everywhere this afternoon. Ceiling heights are variable at this time, ranging from OVC003 to OVC015. Through this afternoon, ceiling heights will rise, and clouds are expected to break in scattered spots and the boundary layer mixes. CMiller && .MARINE... Issued 338 AM CDT Tue Sep 23 2025 Areas of fog will persist through early this morning across roughly the northern half of the lake. Will continue to monitor trends to see of the Dense Fog Advisory will need to be extended beyond 7 AM CDT. Northerly winds will pick up this afternoon through Wednesday as high pressure around 30.2 inches forms near the Hudson Bay and low pressure around 29.8 inches develops in the middle Mississippi Valley. The low will slowly pass near or just southeast of southern Lake Michigan later Wednesday through Thursday. Wind gusts are expected to remain below gale thresholds during the low's approach and passage. DDV && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, X, and YouTube at: www.facebook.com/NWSMilwaukee www.x.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 23, 10:22 AM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1022 AM CDT Tue Sep 23 2025 WIZ046-047-051-052-056>060-062>072-241530- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1022 AM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight An isolated thunderstorm or two will be possible near the WI/IL border today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High Swim Risk conditions may occur beaches from Milwaukee County through Kenosha County Wednesday afternoon into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-241530- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1022 AM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight An isolated thunderstorm or two will be possible across southern portions of the lake today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Waves may approach Small Craft Advisory levels Wednesday into Wednesday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-241530- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1022 AM CDT Tue Sep 23 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight An isolated thunderstorm or two will be possible across southern portions of the lake today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, Sep 23, 9:38 AM CDT, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
938 AM CDT Tue Sep 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Hail 4 NW Reeseville 43.34N 88.91W
09/22/2025 M1.00 Inch Dodge WI Public
Public report of 1 inch diameter hail near
Reeseville. Time confirmed via radar.
&&
AQThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:02 PM CDT | Special Weather Statement | MKX | Dodge | 43 min |
| Sep 22, 7:36 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 39 min |
| Sep 22, 8:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Washington, Waukesha | 40 min |
| Sep 22, 8:40 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 65 min |
| Sep 22, 9:23 PM CDT | Special Weather Statement | MKX | Milwaukee | 67 min |
| Sep 22, 9:30 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 34 min |
| Sep 22, 9:35 PM CDT | Special Marine Warning | MKX | 85 min | |
| Sep 22, 9:40 PM CDT | Areal Flood Advisory | MKX | Waukesha | 3 hr |
| Sep 22, 9:55 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 9 hr |
| Sep 23, 12:01 AM CDT | Special Weather Statement | MKX | Rock | 44 min |
| Sep 23, 12:32 AM CDT | Special Weather Statement | MKX | Walworth | 43 min |
| Sep 23, 2:39 PM CDT | Small Craft Advisory | MKX | 40 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.